MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3616C145E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Pain (1994)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 100mm abdominal aortic aneurysm.It was reported that the patient presented emergently approximately five years later with hypertension and abdominal pain.It was reported that there appeared to be appeared to be a type ia endoleak and it appeared the suprarenal fixation was not attached to the stent graft fabric.A secondary procedure was carried out the next day.An endurant ii cuff was implanted up to the level of the renal arteries.Angiogram showed that there still appeared to be a type ia endoleak so 10 endoanchors were also implanted and another angiogram showed that the endoleak appeared to be resolved.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion; the suprarenal detachment from the bifurcate and resulting stent graft migration and endoleak were confirmed; however the exact cause could not be determined from the returned films.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy.Contrast observed within the proximal aortic neck appeared most likely to be due to a type ia endoleak.A type iiia junctional endoleak seems unlikely as there appeared to be sufficient component overlap.It is possible that disease progression due to neck dilatation may have contributed to the suprarenal stent detachment.Lack of stent graft proximal neck radial support caused by neck dilatation may have allowed increased loading of the graft fabric and/or sutures at the suprarenal stent to bifurcate fabric attachment, with eventual failure of the graft fabric/sutures and resulting distal migration of the bifurcate and proximal endoleak.The proximal portion of the suprarenal stents appeared well opposed to the aortic wall, and no clear suprarenal or aortic body stent fractures were observed.Additional information received: it was reported that when the patient returned for follow up, the aneurysm diameter had grown to 120mm with the type ia endoleak still persisting.Intervention was performed six weeks post the secondary procedure, where endoanchors were additionally implanted, it was reported this did not resolve the endoleak.No additional clinical sequelae were reported and the patient will be monitored.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10078300
Report Number9612164-2020-01933
Device Sequence Number3184508
Product Code MIH
UDI-Device Identifier00613994991034
UDI-Public00613994991034
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2016
Device Model NumberETBF3616C145E
Device Catalogue NumberETBF3616C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR